Loading ...
Sorry, an error occurred while loading the content.

5448Re: [GIWorld-Hepatitis] Question re Stroke & Rebetron

Expand Messages
  • Tatezi
    Mar 1, 2001
    • 0 Attachment
      Thanks, Claudine....

      My doctor does fax the labs to the liver guy and it was the liver guy
      that alerted me there was something going on with my blood because he
      asked me to get another test done in 2 weeks instead of 4 weeks. The
      liver guy seemed unconcerned other than wanting to keep a closer watch
      on the counts. But he didn't explain why...I like all the information
      not just some of it. Which is why I called my regular doc.

      And you are right, my regular doc has very little knowledge of our
      treatment or disease and I am aware of that. That is why I depend so
      much on everyone here...and as always you folks have come through for

      I didn't know that the ribavirin was what caused the anemia. I'm glad to
      know that. Is it also the ribavirin that causes the thyroid issue, the
      crankiness and the memory loss?

      And thanks for suggesting going to just the interferon for maintenance.
      I hadn't even thought about that even though I've read articles about
      it....course any more nothing stays in my memory. I don't mind staying
      on the treatment....I know how sick many of you are but in comparison
      I've really had it pretty darn easy. I'm cranky, my thyroid is blown,
      I'm tired...but I'm not sick like so many of you describe.

      And I'm so relieved to know that eating the flesh of animals won't make
      a difference. I knew not to take iron supplements but was really a tad
      distressed about having to eat meat.

      Everyone here is so wonderful....how fortunate that we all have each
      other to reach out to.

      Gotta get ready for work....today is my day for volunteering with
      battered wimmins shelter children while moms are working so I need to be
      on time to the office since I'm only there half a day today.

      Thank you everyone......<<<hugs>>>>
      Mitakuye oyasin

      claudine intexas wrote:

      > Tatezi,
      > The anemia that is caused by the Rebetron (the
      > ribavirin part of it) will not respond to eating meat.
      > You don't have IRON DEFICIENCY anemia, you have
      > hemolytic anemia. All the meat in the world, or all
      > the iron supplements, won't help at all, and in fact,
      > the high iron content provides a great environment for
      > the virus to multiply in. Not to mention it's hard on
      > your liver. The ribavirin causes the destruction of
      > red blood cells. The ONLY solution to this problem is
      > a reduction in the amount of ribavirin. However,
      > since your regular doctor doesn't seem to be familiar
      > with the anemia caused by the ribavirin he may also
      > not know how low the hemoglobin can drop to before
      > your dose should be reduced, or how low it can drop
      > before the ribavirin should be discontinued. This is
      > one reason why specialists need to be determining your
      > treatment and following you. Your regular doctor may
      > be doing your blood work but your GI needs to be
      > reading them and interpreting them for you. As for
      > the low platelets, the interferon causes them to drop,
      > but you'd be surprised how low they can go before it
      > becomes a major concern. On your stroke question,
      > people with heart conditions should not take ribavirin
      > in most cases. But in people who don't have heart
      > problems this is a very uncommon side effect. You can
      > read about all these things in the prescribing
      > information that lists all side effects, warnings, and
      > dosing instructions (including when doses should be
      > reduced) at http://www.rxlist.com Type in Inton-A in
      > the search box, then scroll down to where you see
      > (highlighted) Intron-A/Rebetron (I think, if I'm
      > remembering right! I know if you type in Rebetron you
      > only get the patient info, not the prescribing info).
      > It sounds like your viral load has dropped quite a
      > bit, have you thought about doing DAILY dosing of the
      > interferon? If you do get to undetectable you really
      > might want to talk to your doctor about staying on the
      > treatment for a longer time. (Not fun to think about,
      > I know.) There has been some indication that the
      > length of treatment should be determined by WHEN you
      > go undetectable. It makes sense if you think about
      > it. Someone who doesn't go undetectable until week 40
      > obviously has a more resistant strain of virus than
      > someone who is undetectable by week 4.
      > Good luck!
      > Claudine
      > >
      > __________________________________________________
      > Do You Yahoo!?
      > Get email at your own domain with Yahoo! Mail.
      > http://personal.mail.yahoo.com/
      > Yahoo! Groups Sponsor
      [Become a Better Trader!]

      > Welcome to GIHepWorld
      > Post message: GIWorld-Hepatitis@yahoogroups.com
      > Subscribe: GIWorld-Hepatitis-subscribe@yahoogroups.com
      > Unsubscribe: GIWorld-Hepatitis-unsubscribe@yahoogroups.com
      > List owner: GIWorld-Hepatitis-owner@yahoogroups.com
      > URL to this page: http://groups.yahoo.com/group/GIWorld-Hepatitis
      > Your use of Yahoo! Groups is subject to the Yahoo! Terms of Service.

      [Non-text portions of this message have been removed]
    • Show all 25 messages in this topic